MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SWIVEL XT, 30K

HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SWIVEL XT, 30K
Model Number UI30SSXT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a dental cleaning procedure the tip of ultrasonic insert detached from the handpiece and it split the patient lip.
 
Additional Manufacturer Narrative
The device subject of the reported event wasn't returned to hu-friedy for evaluation.The device history record for the subject lot was reviewed and no abnormalities were noted.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to hu-friedy for evaluation.Evaluation found that the breakage may be due to dropped, or misused insert.The reprocessing of hu-friedy dental hand instruments and accessories states "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not use damaged instruments.".

Brand Name
HU-FRIEDY
Common Device Name
SWIVEL XT, 30K
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago, IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago, IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n rockwell st.
chicago, IL 60618
MDR Report Key20407860
Report Number1416605-2024-00010
Device Sequence Number6546431
Product Code ELC
UDI-Device Identifier10889950075798
UDI-Public(01)10889950075798
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberUI30SSXT
Device Catalogue NumberUI30SSXT
Device Lot Number0823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown